Polynomial approximation of regular functions of a quaternionic variable





quaternionic regular functions, polynomial approximation, Bernstein-Walsh-Siciak theorem, Bernstein-Markov condition, polynomial extremal function, Bernstein-Walsh inequality


We consider Bernstein-Walsh-Siciak-type theorems on the polynomial approximation in the case of regular functions of one quaternionic variable and their applications to the uniform approximation and approximation in Lp norms with respect to measures satisfying the Bernstein-Markov condition.


Download data is not yet available.

Bloom TV. Orthogonal Polynomials in ℂn. Indiana University Mathematics Journal. 1997;46(2):427–452. Available from: https://www.jstor.org/stable/24899623. DOI: https://doi.org/10.1512/iumj.1997.46.1360   Google Scholar

Bloom T, Szczepański J. On the zeros of polynomials of best approximation. Journal of Approximation Theory. 1999;101(2):196–211. https://doi.org/10.1006/jath.1999.3381. DOI: https://doi.org/10.1006/jath.1999.3381   Google Scholar

Gentili G, Struppa DC. A new theory of regular functions of a quaternionic variable. Advances in Mathematics. 2007;216(1):279–301. https://doi.org/10.1016/j.aim.2007.05.010. DOI: https://doi.org/10.1016/j.aim.2007.05.010   Google Scholar

Gentili G, Struppa DC. On the multiplicity of zeroes of polynomials with quaternionic coefficients, Milan Journal of Mathematics. 2008;76:15–25. https://doi.org/10.1007/s00032-008-0093-0. DOI: https://doi.org/10.1007/s00032-008-0093-0   Google Scholar

Gentili G, Stoppato C, Struppa DC. Regular Functions of a Quaternionic Variable. Cham: Springer; 2013. https://doi.org/10.1007/978-3-031-07531-5. DOI: https://doi.org/10.1007/978-3-642-33871-7   Google Scholar

Jentzsch R. Untersuchungen zur Theorie der Folgen analytischer Funktionen. Acta Mathematica. 1916;41:219–251. https://doi.org/10.1007/BF02422945. DOI: https://doi.org/10.1007/BF02422945   Google Scholar

Serôdio R, Lok-Shun Siu. Zeros of quaternion polynomials. Applied Mathematics Letters. 2001;14(2):237–239. https://doi.org/10.1016/S0893-9659(00)00142-7. DOI: https://doi.org/10.1016/S0893-9659(00)00142-7   Google Scholar

Siciak J. On some extremal functions and their applications in the theory of analytic functions of several complex variables. Transactions of the American Mathematical Society. 1962;105(2):322–357. https://doi.org/10.2307/1993631. DOI: https://doi.org/10.1090/S0002-9947-1962-0143946-5   Google Scholar

Figure 2




How to Cite

Szczepański, J. (2023). Polynomial approximation of regular functions of a quaternionic variable. Science, Technology and Innovation, 16(3-4), 28–41. https://doi.org/10.55225/sti.441



Original articles